Nihon Kokyuki Gakkai zasshi 48, 7, 520 - 523 (2010).
[A suspected case of acute respiratory failure caused by ritodrine hydrochloride]
Kanako Urabe , Hiroshi Mukae , Noriho Sakamoto , Shota Nakashima , Koichi Izumikawa , Yuji Ishimatsu , Satoshi Ikeda , Shigeru Kohno
A 36-year-old woman was admitted to the obstetric department because of possible premature labor of twins at 35 weeks. She had been treated by ritodrine hydrochloride, a tocolytic agent, for 1 week, and delivered healthy twins by cesarean operation. After the operation, she suddenly complained of dyspnea with associated hypoxemia and was admitted to our hospital. She presented with hypoxemia and was given a diagnosis of pulmonary edema. She was given a diuretic with ventilator therapy, and improved rapidly. However, an echocardiogram showed continuing left ventricular systolic dysfunction after 3 months. From these results, this case was suspected to be pulmonary edema due to ritodrin after myocardial failure, including peripartum cardiomyopathy.